Canonical forms of two by two by two matrices

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


We determine the canonical forms of two by two by two matrices. In order to do so, we present a collection of covariants that separates the canonical forms. The covariants also fulfill a number of identities. Moreover, we show that these canonical forms and covariants are related to those of the binary cubic and skew-symmetric tensors of step 3 in the exterior algebra Ext(U), where dim(U)=6.

Original languageEnglish
Pages (from-to)195-224
Number of pages30
JournalJournal of Algebra
Issue number1
StatePublished - Mar 1 1999

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Canonical forms of two by two by two matrices'. Together they form a unique fingerprint.

Cite this